Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Denver/Boulder, CO

June 8, 2011Larimer County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2011, 10:38 PM MDT for Larimer County, Weld County, Colorado. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 10:38 PM MDT (04:38 UTC)
Expired
Jun 8, 2011, 11:30 PM MDT
In force
52 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Larimer County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 10:46 PM MDTHAIL 0.883 Sw Fort Collins, CO
Jun 8, 10:48 PM MDTHAIL 13 Nne Masonville, CO
Jun 8, 10:58 PM MDTHAIL 0.752 W Fort Collins, CO
Jun 8, 11:10 PM MDTHAIL 0.75Fort Collins, CODIME TO NICKEL SIZE HAIL ACROSS FORT COLLINS WITH HAIL COVERING THE GROUND TO A DEPTH OF THREE TO FIVE INCHES AT THE INTERSECTION OF SHIELDS AND HORSETOOTH.
Jun 8, 11:22 PM MDTHAIL 1.754 Sw Fort Collins, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2926 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS55 KBOU 090438
SVRBOU
COC069-123-090530-
/O.NEW.KBOU.SV.W.0020.110609T0438Z-110609T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1038 PM MDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO
  WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 1130 PM MDT

* AT 1038 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF MASONVILLE...OR 11
  MILES SOUTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WELLINGTON...TEDS PLACE...MASONVILLE...BELLVUE AND FORT COLLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4077 10514 4079 10473 4039 10512 4040 10531
TIME...MOT...LOC 0438Z 236DEG 16KT 4047 10523
WIND...HAIL <50MPH 1.25IN

$$
3 follow-up statements
147 
WWUS55 KBOU 090456
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1056 PM MDT WED JUN 8 2011

COC069-123-090530-
/O.CON.KBOU.SV.W.0020.000000T0000Z-110609T0530Z/
LARIMER CO-WELD CO-
1056 PM MDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR WEST CENTRAL WELD AND EAST CENTRAL LARIMER COUNTIES...

AT 1054 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
THIS STORM WAS LOCATED OVER EXTREME WESTERN FORT COLLINS...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLINGTON...TEDS PLACE...MASONVILLE...BELLVUE AND FORT COLLINS.

SEVERAL TRAINED SPOTTERS HAVE REPORTED ONE INCH DIAMETER HAIL WITH 
THIS STORM ALONG WITH VERY HEAVY RAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4077 10514 4079 10473 4039 10512 4040 10531
TIME...MOT...LOC 0454Z 235DEG 16KT 4054 10511
WIND...HAIL <50MPH 1.00IN

$$
721 
WWUS55 KBOU 090514
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1114 PM MDT WED JUN 8 2011

COC069-123-090530-
/O.CON.KBOU.SV.W.0020.000000T0000Z-110609T0530Z/
LARIMER CO-WELD CO-
1114 PM MDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR WEST CENTRAL WELD AND EAST CENTRAL LARIMER COUNTIES...

AT 1110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN FORT COLLINS...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLINGTON...TEDS PLACE...MASONVILLE...BELLVUE AND FORT COLLINS.

MINOR FLOODING OF STREETS AND LOW LYING AREAS MAY ALSO OCCUR ALONG 
WITH SEVERAL REPORTS HAVE HAIL OF 3-5 INCHES DEEP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4077 10514 4079 10473 4039 10512 4040 10531
TIME...MOT...LOC 0510Z 236DEG 22KT 4060 10499
WIND...HAIL <50MPH 1.00IN

$$
627 
WWUS55 KBOU 090527
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1127 PM MDT WED JUN 8 2011

COC069-123-090537-
/O.EXP.KBOU.SV.W.0020.000000T0000Z-110609T0530Z/
LARIMER CO-WELD CO-
1127 PM MDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD AND EAST
CENTRAL LARIMER COUNTIES WILL EXPIRE AT 1130 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. VERY HEAVY RAIN AND SMALL 
HAIL CAN STILL BE EXPECTED WITH THIS STORM. 

LAT...LON 4077 10514 4079 10473 4039 10512 4040 10531
TIME...MOT...LOC 0527Z 236DEG 22KT 4066 10488

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM MDT, 7 hours 8 minutes earlier.

Area forecast discussion, Jun 8, 3:30 PM MDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT WED JUN 8 2011

.SHORT TERM...UPSLOPE WINDS ARE STRENGTHENING THIS AFTERNOON...
HELPING THE LOW LEVEL MOISTURE HOLD ON OVER THE PLAINS. 12Z NAM
LOOKED TOO HIGH AT FIRST WITH THE DEW POINTS...BUT PERHAPS ONLY BY A
FEW DEGREES. ASSUMING DEW POINTS IN THE UPPER 30S NEAR THE MOUNTAINS
AND LOW 40S FURTHER EAST GIVES CAPES OF 600-800 J/KG. MEANWHILE THE
STRENGTHENING WINDS GIVE A FAVORABLE SHEAR PROFILE...NOT TREMENDOUS
SPEEDS OVERALL BUT IN BALANCE WITH THE AMOUNT OF CAPE WE HAVE.
STRENGTH OF THE CONVECTION WILL BE LIMITED...BUT WE WILL HAVE
FOCUSED CONVERGENCE ALONG THE FOOTHILLS...SOME WEAK LIFT AND SLIGHT
COOLING ALOFT MOVING IN FROM THE WEST BY EARLY EVENING. WE WILL
STILL NEED TO WAIT FOR A COUPLE MORE HOURS OF HEATING...BUT EXPECT A
FEW SUPERCELLS TO DEVELOP IN THE LOW LEVEL CONVERGENCE IN/NEAR THE
MOUNTAINS AND MOVE NORTHEAST. AIRMASS WILL BECOME MORE STABLE
FURTHER EAST THOUGH LOW LEVEL MOISTURE CONVERGENCE MAY OVERCOME THE
CAPPING FOR A FEW HOURS...THEN EXPECT CONVECTION TO DEGENERATE INTO
WEAK SHOWERS IN THE GENERAL LIFT MOVING ACROSS OVERNIGHT. MAIN
THREAT APPEARS TO BE HAIL AROUND AN INCH IN DIAMETER...BUT THE WIND
PROFILE DOES ALSO SUGGEST A DECENT TORNADO THREAT FOR THE FIRST
SEVERAL HOURS OF THE EVENT.

BY THURSDAY MORNING SUBSIDENCE WILL BE MOVING IN FROM THE WEST. LOW
CLOUDS OVER THE EAST MAY TAKE A WHILE TO BURN OFF...BUT EXPECT THE
SUN WILL COME OUT IN THE AFTERNOON. TEMPERATURES WILL BE A BIT
COOLER AGAIN AND WILL BE MARGINAL FOR CONVECTION. EXPECT THE
THUNDERSTORM THREAT TO AGAIN BE DELAYED UNTIL LATE IN THE DAY AND
LIMITED BY LOW CAPES. THERE COULD BE A BIT HIGHER HAIL/HEAVY RAIN
POTENTIAL IF IT CLEARS EARLIER AND THE MOISTURE IS HEATED A BIT MORE
THAN IS CURRENTLY EXPECTED. I DID RAISE HIGHS A COUPLE OF DEGREES ON
THURSDAY IN LINE WITH THE COOLER GFS MOS GUIDANCE.

.LONG TERM...A WEST-SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE
WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. WILL HAVE A CHANCE FOR
THUNDERSTORMS IN THE FORECAST FOR THURSDAY EVENING. AIRMASS WILL BE
SOMEWHAT UNSTABLE. APPEARS CONVECTION WILL START THURSDAY AFTERNOON
ALONG THE FRONT RANGE AND THEN SPREAD EASTWARD DURING THE EVENING
HOURS. A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE FORECAST
AREA THURSDAY NIGHT. THIS WILL BRING A COOLER AND DRIER AIRMASS FOR
FRIDAY. WINDS WILL BECOME SOUTHEAST ACROSS EASTERN COLORADO FRIDAY
AFTERNOON. THIS WILL HELP MOISTURE RETURN TO THE AREA. AIRMASS WILL
BE A LITTLE UNSTABLE LATE IN THE DAY WITH CAPES UP TO 500 J/KG. IF
CONVECTION IS GOING TO FIRE IT WILL NEED TO BE ALONG THE FRONT
RANGE. THE CAP OVER THE NORTHEAST PLAINS WILL BE TOO STRONG FOR
STORMS TO FORM.

EXPECT MORE CONVECTION ON SATURDAY DUE TO MORE MOISTURE AND
INSTABILITY. CAPES WILL TOP OUT AROUND 1500 J/KG AND THERE WILL BE
SOME SHEAR...SO SOME SEVERE STORMS ARE POSSIBLE.

STORMS WILL REMAIN POSSIBLE EACH DAY SUNDAY THROUGH WEDNESDAY. STILL
TO EARLY TO TELL WHICH DAYS WILL BE MORE ACTIVE OR HAVE SEVERE
STORMS...SO WENT WITH A LOW BROADBRUSH OF POPS AT THIS TIME.
TEMPERATURES WILL START TO WARM SATURDAY AND WILL BE NEAR NORMAL
THROUGH THE WEEKEND AND NEXT WEEK.

&&

.AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE
AFTERNOON AND EARLY EVENING HOURS...THEN A FEW LIGHT SHOWERS ARE
POSSIBLE OVERNIGHT. INSTRUMENT APPROACHES TO KDEN MAY BE NEEDED DUE
TO CEILINGS IN THE SHOWER ACTIVITY. LOW CLOUDS WILL BECOME
WIDESPREAD LATER TONIGHT WITH MVFR CEILINGS AND POSSIBLY AREAS OF
IFR CEILINGS THROUGH THURSDAY MORNING. VFR CONDITIONS LIKELY
THURSDAY AFTERNOON...BUT WITH ISOLATED LATE AFTERNOON/EVENING STORMS.

&&

.HYDROLOGY...THUNDERSTORMS ARE EXPECTED TO MOVE FAST ENOUGH TODAY TO
PREVENT FLASH FLOODING...THOUGH THERE IS A LOW THREAT OF A HALF INCH
OF RAIN IN 30 MINUTES THAT COULD CAUSE PROBLEMS IN THE FOURMILE BURN
AREA IN BOULDER COUNTY.

THERE WILL BE SLIGHTLY MORE MOISTURE AND LESS WIND ALOFT ON THURSDAY
AFTERNOON AND EVENING...WHICH MAY PRESENT A SLIGHTLY HIGHER THREAT
FOR THE BURN AREAS IF TEMPERATURES CAN GET WARM ENOUGH TO PRODUCE
STRONG THUNDERSTORMS.

SNOWMELT RUNOFF SHOULD SHOW A SLIGHT DECREASE OVER THE NEXT DAY OR
TWO DUE TO COOLER TEMPERATURES IN THE HIGH MOUNTAINS. WARMER
TEMPERATURES ARE EXPECTED AGAIN FRIDAY INTO EARLY NEXT WEEK...AND
THIS WILL INCREASE THE SNOWMELT RUNOFF AGAIN.

THE FLOOD WARNING HAS BEEN EXPANDED TO INCLUDE ALL OF JACKSON COUNTY
THROUGH EARLY FRIDAY AFTERNOON. FLOOD ADVISORIES THROUGH SATURDAY
FOR RIVERS AND CREEKS IN GRAND COUNTY...THE LARAMIE AND CACHE LA
POUDRE RIVERS AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE
CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/MEIER
Hazardous weather outlook, Jun 8, 10:57 AM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1057 AM MDT WED JUN 08 2011

COZ030>051-091200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1057 AM MDT WED JUN 08 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE
FOOTHILLS AND ADJACENT PLAINS DURING THE LATE AFTERNOON...AND THEN
SPREAD OVER THE NORTHEAST PLAINS DURING THE EVENING HOURS. A FEW
STORMS MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER ALONG
WITH BRIEF HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THE
STRONGER STORMS. THE MAIN THREAT OF SEVERE WEATHER WILL BE IN AREAS
WEST OF BRUSH AND LIMON TO THE LOWER FOOTHILLS FROM 3 PM UNTIL 8 PM.

AN UPPER LEVEL DISTURBANCE...INCREASING MOISTURE AND DEVELOPING
UPSLOPE FLOW WILL AID IN STORM DEVELOPMENT BY LATER TODAY. WEST OF
THE DIVIDE...A DRIER AIRMASS WILL RESULT IN LESS NUMEROUS AND WEAKER
STORMS.

HIGH WATER LEVELS WILL CONTINUE OVER GRAND...JACKSON...LARIMER AND
WESTERN WELD COUNTIES DUE TO CONTINUED SNOWMELT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE AGAIN ON THURSDAY WITH A FEW STRONG STORMS POSSIBLE. COOLER
TEMPERATURES THURSDAY WILL HELP SLOW SNOWMELT.

FRIDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY
SHOWERS AND THUNDERSTORMS EACH DAY...WITH TEMPERATURES WARMING TO
AROUND SEASONAL NORMALS.  HIGH WATER LEVELS WILL CONTINUE OVER
GRAND...JACKSON...LARIMER AND WESTERN WELD COUNTIES DUE TO CONTINUED
SNOWMELT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM.

GIMMESTAD/MEIER

In the hours before

Local storm report, Jun 8, 7:57 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
757 PM MDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             1 N ADENA SCHOOL        40.13N 103.79W
06/08/2011  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0732 PM     HAIL             NNW ADENA               40.02N 103.89W
06/08/2011  M1.25 INCH       MORGAN             CO   TRAINED SPOTTER

0632 PM     HAIL             12 NNE BENNETT          39.92N 104.34W
06/08/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            SOFT HAIL

&&

JK
Special weather statement, Jun 8, 8:25 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
825 PM MDT WED JUN 8 2011

COZ043-090300-
CENTRAL AND SOUTH WELD COUNTY CO-
825 PM MDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL WELD COUNTY

AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 4 MILES NORTH OF MILTON
RESERVOIR...OR 10 MILES SOUTHEAST OF GREELEY...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO MILTON
RESERVOIR...LA SALLE AND KERSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4049 10436 4030 10425 4020 10464 4036 10472
TIME...MOT...LOC 0226Z 250DEG 22KT 4031 10456
Special weather statement, Jun 8, 8:36 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
836 PM MDT WED JUN 8 2011

COZ038-039-043-090300-
CENTRAL AND SOUTH WELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
836 PM MDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN LARIMER COUNTY
  NORTHEASTERN BOULDER COUNTY
  SOUTHWESTERN WELD COUNTY

AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 2 MILES NORTH OF LONGMONT...OR
24 MILES SOUTHWEST OF GREELEY...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO MEAD...
JOHNSTOWN...BERTHOUD AND NORTHERN LONGMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4043 10498 4024 10483 4014 10519 4028 10528
TIME...MOT...LOC 0236Z 227DEG 27KT 4024 10507
Local storm report, Jun 8, 9:01 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
901 PM MDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             5 E KERSEY              40.39N 104.46W
06/08/2011  M1.50 INCH       WELD               CO   TRAINED SPOTTER

0752 PM     HAIL             1 N ADENA SCHOOL        40.13N 103.79W
06/08/2011  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0732 PM     HAIL             NNW ADENA               40.02N 103.89W
06/08/2011  M1.25 INCH       MORGAN             CO   TRAINED SPOTTER

0632 PM     HAIL             12 NNE BENNETT          39.92N 104.34W
06/08/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            SOFT HAIL

&&

JK
Local storm report, Jun 8, 9:45 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
945 PM MDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             WINDSOR                 40.49N 104.91W
06/08/2011  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0925 PM     HAIL             1 SSW WINDSOR           40.47N 104.91W
06/08/2011  M0.88 INCH       WELD               CO   TRAINED SPOTTER

0850 PM     HAIL             5 E KERSEY              40.39N 104.46W
06/08/2011  M1.50 INCH       WELD               CO   TRAINED SPOTTER

0752 PM     HAIL             1 N ADENA SCHOOL        40.13N 103.79W
06/08/2011  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0732 PM     HAIL             NNW ADENA               40.02N 103.89W
06/08/2011  M1.25 INCH       MORGAN             CO   TRAINED SPOTTER

0632 PM     HAIL             12 NNE BENNETT          39.92N 104.34W
06/08/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            SOFT HAIL

&&

JK
Local storm report, Jun 8, 9:53 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
953 PM MDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 ESE FORT COLLINS      40.53N 105.00W
06/08/2011  M0.88 INCH       LARIMER            CO   NWS EMPLOYEE

0930 PM     HAIL             WINDSOR                 40.49N 104.91W
06/08/2011  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0925 PM     HAIL             1 SSW WINDSOR           40.47N 104.91W
06/08/2011  M0.88 INCH       WELD               CO   TRAINED SPOTTER

0922 PM     HAIL             1 SW WINDSOR            40.47N 104.92W
06/08/2011  M1.25 INCH       WELD               CO   TRAINED SPOTTER

0850 PM     HAIL             5 E KERSEY              40.39N 104.46W
06/08/2011  M1.50 INCH       WELD               CO   TRAINED SPOTTER

0752 PM     HAIL             1 N ADENA SCHOOL        40.13N 103.79W
06/08/2011  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0732 PM     HAIL             NNW ADENA               40.02N 103.89W
06/08/2011  M1.25 INCH       MORGAN             CO   TRAINED SPOTTER

0632 PM     HAIL             12 NNE BENNETT          39.92N 104.34W
06/08/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            SOFT HAIL

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:11 PM MDTSevere Thunderstorm WarningBOUAdams49 min
Jun 8, 7:00 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld45 min
Jun 8, 7:41 PM MDTSevere Thunderstorm WarningBOUMorgan43 min
Jun 8, 8:25 PM MDTSpecial Weather StatementBOUWeld35 min
Jun 8, 8:32 PM MDTSevere Thunderstorm WarningBOUWeld43 min
Jun 8, 8:36 PM MDTSpecial Weather StatementBOUBoulder24 min
Jun 8, 9:12 PM MDTSevere Thunderstorm WarningBOULarimer, Weld48 min
Jun 8, 10:12 PM MDTAreal Flood AdvisoryBOULarimer93 min
Jun 8, 11:26 PM MDTAreal Flood AdvisoryBOULarimer3 hr
Jun 9, 12:19 AM MDTFlash Flood WarningBOULarimer3 hr
Jun 9, 1:53 AM MDTSevere Thunderstorm WarningBOUWeld37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.